Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suspected TB in brain. Liver and kidney function got affected after taking forecox. Looking for proper diagnosis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
Hello Doctors,

My Father's age is 77 years, one of the doctor at Hyderabad suspected some TB related problems in brain and suggested to take 2 forecox tablets per day. We used for 15 days, his kidney's and liver functioning got affected and hospitalized for 5 days in ICU and expired on last Thursday. Doctor didn't ask us to go for any kidney or liver tests and didn't inform about the side affects.

Major problems when he was in ICU
1. Very less urine output and kidney functioning problems
2. Liver functioning problems
3. Blood platelets count was very less, 22k even after given 4 time the blood platelets

I strongly believe my father is expired with usage of forecox tablets, Please let me know your feedback on my understanding.
Posted Sat, 13 Oct 2012 in Medicines and Side Effects
Answered by Dr. Raju A.T 17 minutes later

Thanks for your query.

Yes, the anti-tubercular medications are known to affect the liver function and kidney functions in most patients,specially in old people and people with pre existing liver or kidney diseases.

But the demise of your father cannot be directly attributed to the Forecox tablets.A detailed study into your father's pre and post medications status including the blood test reports has to be made to arrive at a conclusion about the cause of death.

Also its mandatory for a doctor to explain the consequences of such medications and the risks involved before starting.This has to be done after in detail study of the liver and the kidney functioning in the patient to asses the risk involved.

The low platelet count is not a common side effect encountered due to anti TB medications .This could be due to some other underlying condition which had to be studied for an explanation.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor